# SDR CA051005012

- Difficulty date: October 4, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 15,537 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW13447
- Condition: Cracked
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

(CAN) LT ENGINE SPRUNG HUGE OIL LEAK, WAS SHUTDOWN IN FLIGHT. ENGINE FEATHERED. A/C WAS EN-ROUTE. A/C MAINTAINED ALTITUDE, CONTINUED AND LANDED SAFELY. LT ENGINE NR 6 CYLINDER WAS PULLED AND FOUND HAVE ALMOST CRACKED IN HALF AROUND BASE OF CYLINDER. CYLINDER WAS REPLACED WITH NEW CYLINDER.
